MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Catalog Number 03.111.600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 03.111.600, lot 11-9391: manufacturing site: (b)(4).Supplier: (b)(4).Release to warehouse date: july 11, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: six (6) guiding blocks were returned by customer complaining that the set screws are too long.Parts were forwarded to the responsible product development center for evaluation.The visual inspection confirmed that the shaft of the set screws is twisted - this can be seen by the shape of the laser etching.The review of the production history revealed that all of these guiding blocks were manufactured according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.A review and measurement of the returned parts showed that the screws were overloaded, which led to the twisted and extended shaft of the screw.This extension caused the set screws to protrude the bottom of the plate, which prevented proper placement of the plate on the bone.These are not fixation screws but only set screws that are not suitable for high loads.Therefore, the design does not contribute to the reported failure.By over-tightening the set screws, the user elongated the screw shaft.No manufacturing or design related issues that would have contributed to this complaint were found; the damage occurred is determined to be post production/acceptance criteria's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that during an unknown procedure on an unknown date, six (6) guiding blocks for a variable angle locking compression plate (va-lcp) two column distal radius plate did not fit correctly on two (2) plates.A screw to fix the guiding blocks on the plate was too long resulting in the plate not being placed properly on the bone.It is unknown if there was a surgical delay.The procedure was successfully completed using a plate with no guiding block.There was no patient harm or intervention required this report is for a va-lcp plate.This is report 4 of 8 for (b)(4).

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8628995
Report Number8030965-2019-64274
Device Sequence Number13965273
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number11-9391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1